# SDR DALA2014072304179

- Difficulty date: July 18, 2014
- Submitted: July 23, 2014
- Operation: Air carrier
- Aircraft: N903DE
- Make and model: Doug MD-88
- Aircraft serial: 53380
- Aircraft time: 58,737 hours, 42,808 cycles
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

THE NR 1 ENGINE FAILED DURING TAKEOFF. FLIGHT RETURNED TO DEPARTURE.  PILOTS HEARD A THUD, NOTICED LT ENGINE ROLLED BACK AND SHUTDOWN, AND THE EGT INCREASED.  THE QRH WAS COMPLIED WITH AND THE FUEL WAS SHUTOFF.  MAINTENANCE FOUND METAL IN TAIL PIPE AND TURBINE DAMAGE. THE NR 1 ENGINE WAS REPLACED.
